Arch Intern Med -- Venous Thromboembolism and the Archives of Internal Medicine, 1908 to 2005, January 14, 2008, Dalen 168 (1): 14
.... The incidence of postoperative VTE was decreased by 55% in patients treated with fondaparinux, but the incidence of bleeding was increased. ...
Arch Intern Med. 2008;168(1):63-69. Free abstract; full text requires subscription
Risk of Thromboembolism With Short-term Interruption of Warfarin Therapy
Conclusions: For many patients receiving long-term anticoagulation who need to undergo a minor outpatient intervention, a brief (5 days) periprocedural interruption of warfarin therapy is associated with a low risk of thromboembolism. The risk of clinically significant bleeding, even among outpatients undergoing minor procedures, should be weighed against the thromboembolic risk of an individual patient before the administration of bridging anticoagulant therapy.